TITLE

Example of a displacement convex functional of first order

AUTHOR(S)
Carrillo, José A.; Slepčev, Dejan
PUB. DATE
December 2009
SOURCE
Calculus of Variations & Partial Differential Equations;Dec2009, Vol. 36 Issue 4, p547
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We present a family of first-order functionals which are displacement convex, that is convex along the geodesics induced by the quadratic transportation distance on the circle. The displacement convexity implies the existence and uniqueness of gradient flows of the given functionals. More precisely, we show the existence and uniqueness of gradient-flow solutions of a class of fourth-order degenerate parabolic equations with periodic boundary data. Moreover, positivity of the absolutely continuous part of the solutions is preserved along the flow.
ACCESSION #
44753948

 

Related Articles

  • Isosceles triangles in Riemannian geometry — a characterization of the n-sphere. De Azevedo Tribuzy, Ivan // Bulletin of the Brazilian Mathematical Society;Dec2007, Vol. 38 Issue 4, p573 

    New characterization theorems for the linear Euclidean spaces and Euclidean spheres are given in terms of convexity and isosceles triangles in Riemannian manifolds.

  • Behavior of the Double-Layer Potential for a Parabolic Equation on a Manifold. Bernats'ka, J. M. // Ukrainian Mathematical Journal;May2003, Vol. 55 Issue 5, p712 

    We prove that, similarly to the double-layer potential in \mathbb R^n, the double-layer potential constructed in a Riemann manifold of nonpositive sectional curvature has a jump in passing through the surface where its density is defined.

  • The upper bound of the $${{\rm L}_{\mu}^2}$$ spectrum. Lin-Feng Wang // Annals of Global Analysis & Geometry;Apr2010, Vol. 37 Issue 4, p393 

    Let M be an n-dimensional complete non-compact Riemannian manifold, d � = e h( x)d V( x) be the weighted measure and $${\triangle_{\mu}}$$ be the weighted Laplacian. In this article, we prove that when the m-dimensional Bakry��mery curvature is bounded from below by Ric m = -( m -...

  • Clairaut relation for geodesics of Hopf tubes. Cabrerizo, J. L.; Fernández, M. // Acta Mathematica Hungarica;Oct2006, Vol. 113 Issue 1/2, p51 

    In this note we use the Hopf map π : S³ → S² to construct an interesting family of Riemannian metrics h f on the 3-sphere, which are parametrized on the space of positive smooth functions f on the 2-sphere. All these metrics make the Hopf map a Riemannian submersion. The Hopf...

  • On the Problem of Emergence of Classical Space—Time: The Quantum-Mechanical Approach. Kryukov, Alexey A. // Foundations of Physics;Aug2004, Vol. 34 Issue 8, p1225 

    The Riemannian manifold structure of the classical (i.e., Einsteinian) space-time is derived from the structure of an abstract infinite-dimensional separable Hilbert space S. For this S is first realized as a Hilbert space H of functions of abstract parameters. The space H is associated with the...

  • Theorems on the existence and nonexistence of solutions of the Cauchy problem for degenerate parabolic equations with nonlocal source. Afanas’eva, N.; Tedeev, A. // Ukrainian Mathematical Journal;Nov2005, Vol. 57 Issue 11, p1687 

    We consider the Cauchy problem for a doubly nonlinear degenerate parabolic equation with nonlocal source under the assumption that the initial function is integrable. We establish the existence and nonexistence of time-global solutions of the problem.

  • PARABOLIC SQUARE FUNCTIONS AND CALORIC MEASURE. RIVERA-NORIEGA, JORGE // Communications in Mathematical Analysis;2012, Vol. 13 Issue 1, p64 

    We prove estimates for certain square functions of solutions to divergence form linear parabolic equations. The estimates are related to singularity and mutual absolute continuity of caloric measure with respect to surface measure of non-cylindrical domains. The square functions and the results...

  • A microscopic convexity principle for spacetime convex solutions of fully nonlinear parabolic equations. Chen, Chuan; Hu, Bo // Acta Mathematica Sinica;Apr2013, Vol. 29 Issue 4, p651 

    We study microscopic spacetime convexity properties of fully nonlinear parabolic partial differential equations. Under certain general structure condition, we establish a constant rank theorem for the spacetime convex solutions of fully nonlinear parabolic equations. At last, we consider the...

  • On problems of applying the parabolic equation to diffraction by prolate bodies. Popov, M.; Kirpichnikova, N. // Acoustical Physics;Jul2014, Vol. 60 Issue 4, p363 

    This paper continues the investigation of the authors devoted to the axially symmetric problem of short-wave diffraction by prolate bodies of revolution. The paper briefly presents an approach based on a two-scale asymptotic expansion of the Leontovich-Fock parabolic equation and related...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics